How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28556
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Veterinary Question Here...
Dr. Peter is online now
A new question is answered every 9 seconds

I gave my 19lb dog a half Wal-itin-D (walgreens version of

Customer Question

I gave my 19lb dog a half Wal-itin-D (walgreens version of claritin d), last night at about 9 pm for what seemed to be an ear infection, so she could sleep. Today she is very agitated, won't eat, is very odd and drooling. is this a side effect? will it go away soon? advice?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Peter replied 1 year ago.
Welcome and thanks for asking your question. I am sorry the expert you requested is not available. My name is***** am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice.
1- Can you look at the label and tell me how many milligrams of pseudoephedrine did the pill have?
There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.
Customer: replied 1 year ago.

Loratadine 10 mg

Pseudoephedrine 240 mg

I gave her 1/2 a tablet

Expert:  Dr. Peter replied 1 year ago.
Friend, the symptoms you are seeing is secondary to the Pseudoephedrine. You see, Pseudoephedrine is toxic to dogs and should never be given. Toxicity is very dose dependent. Doses above 8mg/kg could have a fatal outcome. Your dog based on weight (19 lbs) took a dose of 14 mg/kg; this could be fatal for your dog. Unfortunately we are very limited as to what you can do at home. I would highly recommend having your dog seen immediately by nearest veterinarian for supportive care.
I realize that this answer may not be entirely to your liking, and I regret being the bearer of information that you really don’t want to hear. But it would be unfair to you and unprofessional of me were I to provide you with anything less than truthful and honest information. I hope you understand. To find an ER vet in your area follow the link below:
http://www.veccs.org/index.php?option=com_hospitals&Itemid=193&nationid=
1&searchword=&rpp=12&stateid=27&action=do_search
Please do not forget to rate my answer - I hope you found it to be excellent. If there’s more I can do, please use the reply tab and let me know. It’s my goal to provide you with excellent service." Thank you for your business and I hope to work with you again soon!
Dr. Peter